Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 2, 2021, 4:25 PM MDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 4:25 PM MDT (22:25 UTC)
- Expired
- Aug 2, 2021, 5:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Salt Lake City, UT
The radar
The Grand Junction radar (KGJX), 175 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WWUS85 KSLC 022225
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
425 PM MDT Mon Aug 2 2021
UTZ121-130-022315-
San Rafael Swell UT-Western Canyonlands UT-
425 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE AND
SOUTHEASTERN EMERY COUNTIES UNTIL 515 PM MDT...
At 424 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 19 miles west of Canyonlands National Park, or 27
miles east of Hanksville...moving southeast at 15 mph.
Penny to nickel size hail and wind gusts up to 50 mph will be
possible.
This storm will impact Horseshoe Canyon in northeastern Wayne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 11005 3848 11032 3860 11024 3852 11004
3851 11005 3848 11001 3843 11002 3841 11001
3838 11003 3837 11000 3839 10998 3834 10997
TIME...MOT...LOC 2224Z 303DEG 13KT 3848 11023
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:20 PM MDT, 5 minutes earlier.
Area forecast discussion, Aug 2, 4:20 PM MDT, 5 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
420 PM MDT Mon Aug 2 2021
.SYNOPSIS...A monsoonal airmass will remain in place across the
region through today. A warming and drying trend will follow for
midweek, with temperatures rebounding to seasonal normals.
&&
.NOW TERM (Through 03Z/9PM MDT Monday)...A very moisture rich
airmass remains across much of central and eastern Utah as
evident by PWAT values in the 1.25-1.50" range, hence a Flash
Flood Watch remains in effect until 9PM MDT. Current radar trends
show showers and thunderstorms are increasing in coverage across
southeastern Utah. A few strong to severe thunderstorms are
ongoing across Emery and Garfield counties as of 4PM MDT. These
thunderstorms have a history of producing torrential rainfall
which has prompted several flash flood warnings to be issued.
Across northern Utah, thunderstorms are having a hard time
developing across the Wasatch Front thanks in part to the
lingering light rain showers that manged to prevail through much
of the morning hours. This rain cooled air acted to stabilize the
atmosphere across much of the SLC valley and areas south along the
I-15 corridor. A window still exists for some isolated
thunderstorms to develop during the early evening hours, that will
have the potential to produce very heavy rainfall.
.SHORT TERM (03Z/9PM MDT through 12Z/6AM Thursday)...The upper
level shortwave will continue to move to the east as dry air
advection begins to move into portions of southwestern Utah. PoP
chances will gradually decrease from the southwest to the
northeast through the evening and into Tuesday morning. Some
residual moisture will still be in place to initiate some
thunderstorm develop across the Uinta's Tuesday afternoon. With
drier further spreading east across Utah, temperatures will begin
to rebound with most valley's seeing a return to 90F for Tuesday.
With the ridge building across the Great Basin the flow will
transition to a dry northerly flow which will completely shutoff
the monsoon surge and allow areas that were hit hard by flooding
to dry out. Temperatures will rebound to seasonal normals
Wednesday with this trend continuing into Thursday.
.LONG TERM...AFTER 12Z THURSDAY)...Thursday should be the hottest day
of the week with the strong ridge shifting to the east and southwest
flow increasing over the area ahead of a shortwave trough. The
shortwave trough will then cross the area on Friday leading to
cooler temperatures. Thereafter, a near zonal flow will be in place
through the weekend.
Models are in very good agreement regarding the large-scale pattern
evolution in the long term forecast period. There are minor
differences in the timing of the shortwave trough as well as a
second trough crossing southwest Canada over the weekend which may
slightly affect heights over Utah. Otherwise, the bottom line
remains that an extended period of drier conditions will be in
place. There is some potential for some moisture to return for the
beginning of next week.
&&
.AVIATION...KSLC...VFR conditions are expected to prevail at the SLC
terminal through the TAF period. There is a 20 percent chance of
additional showers over or in the vicinity of the airfield through
02z. Gusty outflows may cause sudden, but temporary, changes in wind
direction. Otherwise, a light and generally northerly flow is
expected through around 03z, after which a light southernly flow
will prevail.
Rest of Utah and southwest Wyoming...VFR conditions are expected to
prevail across the area through the valid TAF period. Scattered
thunderstorm activity is expected primarily for areas near and east
of the I-15 corridor through 04Z. The primary threat associated with
these storms will be gusty and erratic outflow winds across
terminals.
&&
.FIRE WEATHER...Monsoonal moisture will remain in place today, especially
across central and northern Utah. Numerous showers and
thunderstorms will once again develop, and some will produce heavy
rainfall. Dry air advection will begin on Tuesday as the flow
switches to the north, shutting off the monsoonal moisture hose.
A ridge of high pressure will build over the region by Wednesday,
brining a return to near to above normal temperatures and dry
conditions. As the ridge moves off to the east by late in the
week, breezy southwest flow is expected to develop, especially
across southwestern and western Utah. Mainly dry westerly flow is
then expected over the area by next weekend.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flash Flood Watch until 9 PM MDT this evening for UTZ108>114-
117>121-125>131.
WY...Flash Flood Watch until 9 PM MDT this evening for WYZ021.
&&
Woodward/Cheng
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Aug 2, 3:33 PM MDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 333 PM MDT Mon Aug 2 2021 UTZ101>131-WYZ021-032145- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 333 PM MDT Mon Aug 2 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms capable of producing heavy rain and gusty winds are expected again this afternoon and early evening across the outlook area. A Flash Flood Watch is in effect for portions of central and southern Utah, where flash flooding is possible especially in prone areas such as slot canyons, burn scars, areas of steep terrain, small streams, and normally dry washes. See the Flash Flood Watch product for additional information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected through this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Aug 2, 1:52 PM MDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
152 PM MDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM DEBRIS FLOW 3 W HUNTINGTON 39.33N 111.02W
08/02/2021 EMERY UT DEPT OF HIGHWAYS
A DEBRIS FLOW IS IMPACTING STATE ROUTE 31 FROM THE TRAIL
MOUNTAIN BURN SCAR.
0145 PM DEBRIS FLOW 6 NNW HELPER 39.76N 110.90W
08/02/2021 CARBON UT DEPT OF HIGHWAYS
DEBRIS FLOWS REPORTED IN BEAR CANYON AND CRANDALL CANYON.
&&
CRKSpecial weather statement, Aug 2, 3:32 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 332 PM MDT Mon Aug 2 2021 UTZ121-022215- San Rafael Swell UT- 332 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EMERY COUNTY UNTIL 415 PM MDT... At 328 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 20 miles north of Hanksville...moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible. This storm will impact Utah Route 24 between mile markers 131 and 142. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3863 11072 3874 11064 3869 11038 3850 11051 TIME...MOT...LOC 2128Z 321DEG 7KT 3866 11063 MPS
Special weather statement, Aug 2, 4:00 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 400 PM MDT Mon Aug 2 2021 UTZ115>117-022245- Western Millard and Juab Counties UT-Central Mountains UT- Eastern Juab/Millard Counties UT- 400 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLARD AND EAST CENTRAL JUAB COUNTIES UNTIL 445 PM MDT... At 400 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 22 miles northeast of Delta...moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Leamington, Lynndyl and Little Sahara State Park. This includes US Route 6 between mile markers 101 and 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3967 11251 3977 11231 3957 11205 3944 11242 TIME...MOT...LOC 2200Z 331DEG 8KT 3962 11233 Church
Local storm report, Aug 2, 4:18 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
418 PM MDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM DEBRIS FLOW 6 WNW HUNTINGTON 39.37N 111.06W
08/02/2021 EMERY UT DEPT OF HIGHWAYS
UDOT REPORTED ANOTHER SECTION OF SR-31 BETWEEN MILE
MARKERS 40 AND 44 IS CLOSED FOR CLEAN UP FROM A DEBRIS
FLOW ACROSS THE ROAD.
&&
CHURCHLocal storm report, Aug 2, 4:22 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
422 PM MDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM DEBRIS FLOW 6 WNW HUNTINGTON 39.37N 111.06W
08/02/2021 EMERY UT DEPT OF HIGHWAYS
A DEBRIS FLOW IS IMPACTING STATE ROUTE 31 FROM THE TRAIL
MOUNTAIN BURN SCAR. CORRECTED ORIGINAL REPORT LOCATION,
IMPACT WAS BETWEEN MILE MARKERS 40 AND 44.
&&
CHURCHSpecial weather statement, Aug 2, 4:25 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
425 PM MDT Mon Aug 2 2021
UTZ121-130-022315-
San Rafael Swell UT-Western Canyonlands UT-
425 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE AND
SOUTHEASTERN EMERY COUNTIES UNTIL 515 PM MDT...
At 424 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 19 miles west of Canyonlands National Park, or 27
miles east of Hanksville...moving southeast at 15 mph.
Penny to nickel size hail and wind gusts up to 50 mph will be
possible.
This storm will impact Horseshoe Canyon in northeastern Wayne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 11005 3848 11032 3860 11024 3852 11004
3851 11005 3848 11001 3843 11002 3841 11001
3838 11003 3837 11000 3839 10998 3834 10997
TIME...MOT...LOC 2224Z 303DEG 13KT 3848 11023
MPSThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:01 PM MDT | Flash Flood Warning | SLC | Emery, Garfield, Wayne | 3 hr |
| Aug 1, 6:09 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 51 min |
| Aug 1, 6:17 PM MDT | Special Weather Statement | SLC | Box Elder | 43 min |
| Aug 1, 6:27 PM MDT | Areal Flood Advisory | SLC | Tooele | 3 hr |
| Aug 1, 6:36 PM MDT | Special Weather Statement | SLC | Salt Lake | 39 min |
| Aug 1, 6:47 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 43 min |
| Aug 1, 7:00 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 3 hr |
| Aug 1, 7:07 PM MDT | Areal Flood Advisory | SLC | Garfield, Iron | 113 min |
| Aug 1, 7:25 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 35 min |
| Aug 1, 7:41 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 3 hr |
| Aug 1, 7:58 PM MDT | Flash Flood Warning | SLC | Davis | 3 hr |
| Aug 1, 8:25 PM MDT | Areal Flood Advisory | SLC | Davis | 3 hr |
| Aug 1, 8:51 PM MDT | Areal Flood Advisory | SLC | Utah | 114 min |
| Aug 1, 9:06 PM MDT | Areal Flood Advisory | SLC | Davis, Weber | 3 hr |
| Aug 2, 2:04 AM MDT | Flash Flood Watch | SLC | Beaver, Box Elder, Cache, Carbon, Davis, Duchesne and 19 more | 18 hr |
| Aug 2, 1:16 PM MDT | Flash Flood Warning | SLC | Carbon | 3 hr |
| Aug 2, 1:27 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Aug 2, 2:30 PM MDT | Flash Flood Warning | SLC | Wayne | 4 hr |
| Aug 2, 2:56 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 3 hr |
| Aug 2, 3:24 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 66 min |
| Aug 2, 3:32 PM MDT | Special Weather Statement | SLC | Emery | 43 min |
| Aug 2, 3:52 PM MDT | Flash Flood Warning | SLC | Garfield | 4 hr |
| Aug 2, 4:00 PM MDT | Special Weather Statement | SLC | Juab | 45 min |
| Aug 2, 4:14 PM MDT | Flash Flood Warning | SLC | Garfield, San Juan | 3 hr |
| Aug 2, 4:55 PM MDT | Special Weather Statement | SLC | 50 min | |
| Aug 2, 5:22 PM MDT | Special Weather Statement | SLC | Box Elder | 38 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.